Hail, Leon
- When
- June 4, 2:35 PM EST
- Where
- Leon County, 15 mi W of Tallahassee
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.450, -84.533
Dime size hail fell on State Highway 20. Reported by the Leon County Sheriff.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 4, 1:30 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT TUE JUN 4 2002 CURRENTLY: THE DISTURBED SEA BREEZE DESIGNATION FOR THIS AFTERNOON APPEARS TO BE WORKING OUT QUITE WELL...WITH PLENTY OF CIRRUS AND NOW SOME ALTO CU STREAMING IN FROM THE S ACROSS THE CWA...ESPECIALLY TO THE S. ALTHOUGH IT SHOULD BEGIN TO THIN OUT...THIS IS DEFINITELY DELAYING THE DEVELOPMENT OF THE SEA BREEZE...AND WILL CUT DOWN ON MAX TEMPS A BIT. NEVERTHELESS...WITH THE HIGHLY UNSTABLE SOUNDINGS AND AMPLE LOW LEVEL MOISTURE AS DISCUSSED EARLIER THIS MORNING...STILL EXPECT STRONG CONVECTION WITH A FEW SEVERE STORMS TO BREAK OUT LATER THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS AND SEAS CONTINUE EXTREMELY LIGHT. MODELS/ZFP: STILL SOME MAJOR DIFFERENCES BETWEEN THE ETA AND AVN ON THE HANDLING OF THE GULF UPPER LOW AND INVERTED TROF TO THE E. THE AVN...WHICH LOOKS MORE CONSISTENT AND BETTER INITIALIZED THE PAST FEW RUNS...KEEPS THE UPPER LOW CLOSED AND DRIFTS IT OFF TO THE N-NE...BEFORE ABSORBING IT INTO A DEVELOPING TROF OVER THE SE U.S. BY THE WEEKEND. AT THE SFC...IT DEVELOPS THE INVERTED TROF INTO A CLOSED LOW BY THIS EVENING AND BRINGS IT NORTHWARD TOWARDS THE LA COAST BY WEDNESDAY NIGHT. THIS SCENARIO WOULD KEEP THE CWA RIGHT IN THE HEART OF A DEEP N-S MOISTURE PLUME FROM THE GULF...WITH VERY UNSETTLED CONDITIONS CONTINUING FOR THE NEXT SEVERAL DAYS. THE ETA...ON THE OTHER HAND...JUST MEANDERS THE UPPER LOW OFF TO THE SW AND NEVER DEVELOPS THE SFC LOW. IT ALSO SUSTAINS A MUCH WEAKER MOISTURE PLUME WHICH SHIFTS OFF QUICKLY TO THE W OF THE CWA. AT THIS POINT...MUCH PREFER THE WETTER AVN SOLUTION...AS THE UPPER LOW ALREADY APPEARS TO HAVE MADE THE TURN TO THE N-NE. EVEN IF THE SFC LOW DOES NOT DEVELOP FROM THE INVERTED TROF...THE MOISTURE PLUME FROM THE UPPER LOW SHOULD BE SIGNIFICANT ENOUGH TO KEEP THINGS UNSETTLED. FOR TEMPS...MUCH WILL DEPEND ON MOISTURE AND CLOUD COVER...SO WILL TREND TOWARDS MAV VALUES...BUT FEEL THEY ARE A BIT TOO LOW ON HIGHS. FIRE WX: NO CONCERNS. MARINE: AGAIN...MAJOR DIFFERENCES BETWEEN ETA AND AVN SOLUTIONS... WILL KEEP CLOSER TO AVN SOLUTION...BUT WILL DOWNPLAY THE SFC LOW DEVELOPMENT AT THIS TIME. EXTENDED: WITH THE UPPER TROF PROGGED TO REMAIN OVER THE SE THROUGH EARLY NEXT WEEK...EXPECT UNSETTLED CONDITIONS THROUGH AT LEAST MONDAY. PRELIM NUMBERS... TLH 072/090 072/087 3535 PFN 073/087 073/086 3646 DHN 074/089 072/085 3535 ABY 072/090 071/087 3535 VLD 073/091 072/088 3535 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. GOULD
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-042230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 124 PM EDT TUE JUN 4 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH- CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE EASTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT COASTAL WATERS. VERY UNSTABLE AIR OVER SOUTHERN GEORGIA BEING TRANSPORTED WEST INTO THE OUTLOOK AREA WILL BRING A POSSIBILITY FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS EXPECTED ARE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES FOR SEVERE WEATHER WILL BE EAST OF THE CHATTAHOOCHEE AND APALACHICOLA RIVERS. SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. TJT
The Tallahassee radar (KTLH), 20 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Dime size hail fell on State Highway 20. Reported by the Leon County Sheriff.
Quarter size hail reported by the Gadsden County Sheriff.
Dime size hail covering the ground at the Interstate 10/U.S. Highway 331 exit. Reported by a WJHG-TV meteorologist.
Numerous trees and power lines down in the Rocky Creek area, about four miles southeast of Marianna. Large trees fell on three trailers and caused heavy damage. The Rocky Creek Community Church front awning was destroyed by a fallen tree. A nearby horse shed was damaged. Several county roads were blocked by fallen trees and power lines. In Marianna, a section of wall to a business on Jefferson Street collapsed, and an awning to a business on U.S. Highway 90 was destroyed.
Power lines down northwest of Cross City. Reported by the Dixie County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300789, 5300790, 5300791, 5300792, 5300793.